Alert archive / Arizona / Flash Flood Warnings in 2024
Flash Flood Warning 11, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 11, 2024, 5:28 PM MST for Pima County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2024, 5:28 PM MST (00:28 UTC)
- Expired
- Jul 11, 2024, 7:30 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 51 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.5 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 259 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 3908 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
094
WGUS55 KTWC 120028
FFWTWC
AZC019-120230-
/O.NEW.KTWC.FF.W.0011.240712T0028Z-240712T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
528 PM MST Thu Jul 11 2024
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Northeastern Pima County in southeastern Arizona...
* Until 730 PM MST.
* At 528 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 1 inch with localized
higher amounts may have fallen. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and rain gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Tucson, Oro Valley, Marana, Davis-Monthan Air Force Base, Casas
Adobes, Flowing Wells, Tanque Verde, South Tucson and Catalina
Foothills.
This includes the following streams and drainages...
Oro, Cañada del, Ventana Canyon Wash, Rillito River, Santa Cruz
River, Esperero Wash, Sabino Creek, Chico, Arroyo, Pantano Wash
and Tanque Verde Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3226 11077 3218 11091 3224 11108 3236 11103
3237 11093 3236 11088
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$1 follow-up statement
964
WGUS75 KTWC 120226
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
726 PM MST Thu Jul 11 2024
AZC019-120236-
/O.EXP.KTWC.FF.W.0011.000000T0000Z-240712T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
726 PM MST Thu Jul 11 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 730 PM MST THIS EVENING FOR
NORTHEASTERN PIMA COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures as heavy
flow continues in some washes.
&&
LAT...LON 3226 11077 3218 11091 3224 11108 3236 11103
3237 11093 3236 11088
$$
WJMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 2:00 PM MST, 3 hours 28 minutes earlier.
Area forecast discussion, Jul 11, 2:00 PM MST, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
200 PM MST Thu Jul 11 2024
.SYNOPSIS...Excessive heat continues across southeast Arizona
today before thunderstorms develop later this afternoon. Scattered
thunderstorms are expected to develop and move through the area
this afternoon and evening, with the potential for severe and
damaging wind gusts. Additional monsoon activity over southeastern
Arizona will be possible going into this weekend and early next
week.
&&
.DISCUSSION...Hazy day after outflows from the east and south
last night sent dust overnight with visibilities down as low as 1
mile. Temperatures this afternoon on fairly similar trend as
yesterday with today being the last day of Excessive Heat Warnings
in this stretch of record to near record heat. Nothing like what
occurred last July when Tucson set record highs on eight
consecutive days.
Convection has started over the higher terrain per early afternoon
visible imagery with stronger convection occurring over northern
Greenlee/Graham counties. Mid-level steering flow out of the N/NE
to NE which will allow these storms to propagate S/SW across the
forecast areas through this evening. Severe wind gust potential is
up under this rim shot regime, especially considering the hot
boundary layer that exists and likely inverted-V profiles, and SPC
has areas west of Clifton to Douglas line in slight risk for
severe wind. 11/12z HREF is highlighting parts of SE AZ including
Tucson metro with 30% chance of wind gusts in excess of 50 kts
within 25 miles of a given point. SPC's Mesoscale discussion 1579
indicated a 40% chance for possible severe thunderstorm watch
being issued. In coordination with WFO Phoenix, went ahead an
issued a blowing dust advisory from 4 pm to 8pm to handle any dust
that is generated by t-storm outflows. Can't rule out a dust
warning late this afternoon into this evening.
Friday into the weekend: Gradual increase in daily chances of
showers and thunderstorms under E/SE flow aloft with the upper
high near 4-corners. There will be daily variability in storm
coverage with flash flooding threat increasing this weekend.
Next week: Upper high will gradually shift west turning our
steering flow out of the NE, thus brining back the chance for
storms to push off the rim.
Temperatures remaining hot Fri/Sat then near normal Sun into next
week.
&&
.AVIATION...Valid through 13/00Z.
Between 11/20Z and 12/05Z, SCT-BKN clouds at 7k-10k ft AGL and ISOLD-
SCT TSRA/SHRA beginning in the NE of the forecast area and moving to
the SW area. MVFR conditions near TSRA, with mountain obscurations,
VSBY restrictions and gusts to 40+ kts. Aft 05/05Z, gradual clearing
until ISOLD-SCT TSRA/SHRA begins at 12/21Z thru the forecast period.
Outside of TSRA outflows, SFC wind less than 10 kts and variable in
direction from 12/05Z thru 12/18Z. SFC wind aft thru the end of the
period WLY/NWLY at 8-15 kts and gusts to 15-25 kts. Aviation
discussion not updated for TAF amendments.
&&
.FIRE WEATHER...Daily chances for thunderstorms across southeast
Arizona are expected going into next week, with day to day variation
in location or coverage. Today, scattered thunderstorms with the
potential for very strong outflow winds will move through
southeastern Arizona. Minimum relative humidities this afternoon and
tomorrow will range from 10 to 16 percent in the lower elevations
and 15 to 30 percent in mountain areas. Humidity values increase
this weekend as greater moisture returns. Away from thunderstorms,
20 foot winds of 12 to 16 mph with gusts to around 25 mph are
expected each day with light and terrain driven winds overnight.
&&
.CLIMATE...Near record to record high temperatures today.
DATE Jul 11
FCST RCD/YR
TUCSON INTL AIRPORT 110 111/1958
PICACHO PEAK 111 112/1998
SIERRA VISTA FD 99 103/2020
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
Excessive Heat Warning until 8 PM MST this evening for
AZZ501>506-509.
Blowing Dust Advisory until 8 PM MST this evening for
AZZ501>505- 515.
&&
Visit us on Facebook...Twitter...YouTube...and at weather.gov/TucsonIn the hours before
Local storm report, Jul 11, 4:03 PM MST, 1 hour 25 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
403 PM MST Thu Jul 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM Tstm Wnd Gst 28 E Willcox 32.30N 109.36W
07/11/2024 M71 MPH Cochise AZ Mesonet
Mesonet station AZT19 I-10 @ Mp-372.3 -
Olga.
&&
DVSLocal storm report, Jul 11, 4:07 PM MST, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
407 PM MST Thu Jul 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM Dust Storm 33 SSW Duncan 32.27N 109.23W
07/11/2024 Cochise AZ Public
Caller from San Simon reported a measured 50
yard visibility along with a 60 mph wind
gust.
&&
DVSLocal storm report, Jul 11, 4:08 PM MST, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
408 PM MST Thu Jul 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM Tstm Wnd Gst 21 ENE Willcox 32.32N 109.48W
07/11/2024 M62 MPH Cochise AZ Mesonet
Mesonet station AZT15 Bowie.
&&
DVSLocal storm report, Jul 11, 4:18 PM MST, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
418 PM MST Thu Jul 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM Tstm Wnd Gst 34 SSW Duncan 32.26N 109.23W
07/11/2024 M73 MPH Cochise AZ Mesonet
Mesonet station AZT16 San Simon.
&&
DVSLocal storm report, Jul 11, 5:24 PM MST, 4 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
524 PM MST Thu Jul 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM Tstm Wnd Gst 2 NNW San Manuel 32.64N 110.65W
07/11/2024 M60 MPH Pinal AZ Mesonet
Mesonet station KE77 San Manuel Airport.
&&
KDEThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 5:08 PM MST | Dust Storm Warning | TWC | Pima, Pinal | 52 min |
| Jul 11, 5:11 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 49 min |
| Jul 11, 5:21 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima, Santa Cruz | 54 min |
| Jul 11, 6:09 PM MST | Severe Thunderstorm Warning | TWC | Pima | 51 min |
| Jul 11, 6:12 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 51 min |
| Jul 11, 6:46 PM MST | Severe Thunderstorm Warning | TWC | Pima | 59 min |
| Jul 11, 6:52 PM MST | Severe Thunderstorm Warning | TWC | Pima | 38 min |
| Jul 11, 7:29 PM MST | Severe Thunderstorm Warning | TWC | Pima | 76 min |
| Jul 11, 8:35 PM MST | Flash Flood Warning | TWC | Pima | 104 min |
| Jul 11, 8:43 PM MST | Areal Flood Advisory | TWC | Pima | 95 min |
| Jul 12, 1:11 AM MST | Excessive Heat Warning | TWC | Pima, Pinal | 19 hr |
Nearby
Flash Flood Warnings in Arizona, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.